Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 21, 2020, 10:11 PM CDT for Concho County, Tom Green County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2020, 10:11 PM CDT (03:11 UTC)
- Expired
- May 22, 2020, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Concho County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 30 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4708 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WGUS54 KSJT 220311
FFWSJT
TXC095-451-220615-
/O.NEW.KSJT.FF.W.0002.200522T0311Z-200522T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1011 PM CDT Thu May 21 2020
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
East central Tom Green County in west central Texas...
West central Concho County in west central Texas...
* Until 115 AM CDT.
* At 1010 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to 3 inches of rain has
fallen and an additional 1 to 2 inches of rain is possible, which
will result in flash flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Mereta, Veribest, Wall, Vancourt, Eola, Vick and The Intersection
Of Ranch Road 380 And Ranch Road 381.
This includes the following low water crossings ...
FM 2334 crossing Dry Lipan Creek...
FM 2334 crossing Ninemile Creek...
FM 1692 crossing Concho River...
4th crossing Dry Lipan Creek...
Highway 380 crossing and
City Farm crossing Red Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3156 10009 3128 10007 3129 10035 3153 10034
FLASH FLOOD...RADAR INDICATED
$$
DanielsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 5:48 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 21, 5:48 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 548 PM CDT Thu May 21 2020 .AVIATION... /00Z TAFS/ Waiting to see if thunderstorms form along the dryline from Sterling City northwest to Snyder and continuing northwest. Any isolated thunderstorm that does form could become severe and produce large hail and damaging winds. It's possible these storms could impact KABI and KSJT terminals later this evening. Will include VCTS for KABI and KSJT. Will also include a TEMPO group for KSJT between 00Z and 03Z. Otherwise, look for MVFR CIGs early tomorrow morning. && .PREV DISCUSSION... /issued 258 PM CDT Thu May 21 2020/ SHORT TERM... (Tonight and Friday) Skies have cleared out across West Central Texas this afternoon with steady south winds of 10 to 15 MPH. Temperatures had reached to around 90 degrees, with dewpoints in the mid 50s to low 60s. An upper-level shortwave will move through the Panhandle this evening, which may help some scattered storms to develop along the dryline. CAPE values and lapse rates are supportive of large hail, with some mid-level dry air supportive of damaging wind. However, upper-level support is far less than yesterday, with sub-par convergence, so storms will be more scattered in nature. Still, any storm that develops could produce localized damaging winds with large hail, and even some flooding with slow-movers. Storms will continue through the first part of the night, then diminish with the loss of daytime heating. Any convective debris may linger with some low-level stratus developing around sunrise. Otherwise, lows should be in the upper 60s. Tomorrow, another warm day is expected, with temperatures again expected to reach the low 90s. Plenty of instability should be in place again, but this time, a frontal boundary is expected to dip down towards the Big Country, while a weak upper-level impulse moves across the Panhandle. This may result in a line of thunderstorms developing near the Red River by late afternoon and drifting southward in the evening. Some tail-end storms may affect the Big Country late tomorrow afternoon. LONG TERM... (Friday night through next Wednesday) An unsettled weather pattern will develop across the region over the Memorial day weekend into the middle of next week, with rain chances each day. The medium range models show an upper level trough developing to our west across the Rockies this weekend. The GFS/ECMWF then agree on the southern portion of the trough closing off into a cutoff low across the Texas Panhandle/West Texas region early next week, with little movement through late week. At the surface, a dryline will be remain just to our west this weekend, with a possible cold front moving across the area Monday night into Tuesday. A very moist airmass will reside across West Central Texas through the middle of next week and given the above scenario, widespread beneficial rainfall is looking more favorable through the extended forecast period. Could see a few severe storms this weekend but the severe threat is uncertain after the weekend, with heavy rainfall potentially more of a concern. Temperatures will also be considerably cooler, especially early next week, when forecast highs will be in the upper 70s and lower 80s by Tuesday and Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 93 67 88 / 20 30 20 20 San Angelo 69 93 71 91 / 20 20 20 30 Junction 69 91 72 88 / 20 20 20 30 Brownwood 66 92 68 88 / 20 20 20 30 Sweetwater 67 92 67 89 / 20 20 20 20 Ozona 67 90 70 88 / 20 20 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 26/99/99
Hazardous weather outlook, May 21, 2:03 PM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 203 PM CDT Thu May 21 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-221915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 203 PM CDT Thu May 21 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop and move into West Central Texas by this evening and into tonight. Some storms may be severe. The main weather hazards will be damaging winds, large hail, and occasional lightning. In addition, some of the storms will be capable of producing heavy rainfall, which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms will be possible at times, across various portions of West Central Texas Friday through Memorial Day, and into the middle of next week. Some strong to severe storms will be possible with strong winds, hail and lightning the main threats. The risk of severe storms will need to be monitored. Heavy rainfall may also occur, which could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Local storm report, May 21, 8:38 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 3 E WALL 31.37N 100.26W
05/21/2020 E1.00 INCH TOM GREEN TX PUBLIC
&&Local storm report, May 21, 8:55 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
855 PM CDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 3 SW HARRIET 31.52N 100.36W
05/21/2020 E3.00 INCH TOM GREEN TX TRAINED SPOTTER
&&Local storm report, May 21, 8:57 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
857 PM CDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 3 ESE GRAPE CREEK 31.57N 100.49W
05/21/2020 E3.00 INCH TOM GREEN TX TRAINED SPOTTER
&&Special weather statement, May 21, 9:07 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service San Angelo TX 907 PM CDT Thu May 21 2020 TXZ049-054-113-127-220245- Fisher TX-Nolan TX-Jones TX-Taylor TX- 907 PM CDT Thu May 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JONES...NORTHEASTERN NOLAN...SOUTHEASTERN FISHER AND NORTHWESTERN TAYLOR COUNTIES UNTIL 945 PM CDT... At 907 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Trent, or 14 miles northeast of Sweetwater, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Trent around 925 PM CDT. Noodle around 935 PM CDT. Merkel around 945 PM CDT. Other locations impacted by this storm include Stith and Truby. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3250 10028 3268 10025 3271 9990 3241 9992 TIME...MOT...LOC 0207Z 274DEG 16KT 3259 10020
Special weather statement, May 21, 9:10 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
910 PM CDT Thu May 21 2020
TXZ127-128-139-220300-
Callahan TX-Coleman TX-Taylor TX-
910 PM CDT Thu May 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN...NORTH CENTRAL COLEMAN
AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 1000 PM CDT...
At 909 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oplin, or 17 miles south of Clyde, moving northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Rowden around 930 PM CDT.
Putnam and Atwell around 950 PM CDT.
Other locations impacted by this storm include Us-
283 Near The Coleman-
Callahan County Line, Admiral, Lake Coleman and I-
20 Near The Callahan-Eastland County Line.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3199 9957 3216 9974 3252 9934 3251 9922
3241 9911 3218 9912
TIME...MOT...LOC 0209Z 233DEG 31KT 3215 9954Special weather statement, May 21, 9:39 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service San Angelo TX
939 PM CDT Thu May 21 2020
TXZ114-128-220330-
Shackelford TX-Callahan TX-
939 PM CDT Thu May 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN AND
SOUTHEASTERN SHACKELFORD COUNTIES UNTIL 1030 PM CDT...
At 939 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clyde, moving northeast at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Moran around 1000 PM CDT.
Ibex around 1005 PM CDT.
Other locations impacted by this storm include Us-
180 Near The Shackelford-Stephens County Line, Mccarty Lake and Us-
283 Near The Callahan-Shackelford County Line.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3287 9911 3285 9909 3252 9909 3251 9911
3246 9911 3232 9949 3248 9964 3249 9963
TIME...MOT...LOC 0239Z 233DEG 49KT 3245 9947The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 43 min |
| May 21, 7:18 PM CDT | Areal Flood Advisory | SJT | Tom Green | 117 min |
| May 21, 7:23 PM CDT | Special Weather Statement | SJT | Schleicher | 52 min |
| May 21, 7:35 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 21, 7:37 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 68 min |
| May 21, 7:38 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 52 min |
| May 21, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 48 min |
| May 21, 8:01 PM CDT | Special Weather Statement | SJT | Runnels | 44 min |
| May 21, 8:25 PM CDT | Special Weather Statement | SJT | Haskell | 50 min |
| May 21, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 47 min |
| May 21, 8:32 PM CDT | Special Weather Statement | SJT | Taylor | 43 min |
| May 21, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 41 min |
| May 21, 8:38 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 67 min |
| May 21, 9:07 PM CDT | Special Weather Statement | SJT | Jones | 38 min |
| May 21, 9:10 PM CDT | Special Weather Statement | SJT | Callahan | 50 min |
| May 21, 9:39 PM CDT | Special Weather Statement | SJT | Shackelford | 51 min |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 61 min |
| May 21, 9:49 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Throckmorton | 41 min |
| May 21, 9:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 53 min |
| May 21, 10:16 PM CDT | Special Weather Statement | SJT | McCulloch | 44 min |
| May 21, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 64 min |
| May 21, 10:33 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 57 min |
| May 21, 10:36 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 54 min |
| May 21, 10:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 61 min |
| May 21, 10:55 PM CDT | Tornado Warning | SJT | San Saba | 35 min |
| May 21, 11:08 PM CDT | Special Weather Statement | SJT | San Saba | 37 min |
| May 21, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 63 min |
| May 21, 11:43 PM CDT | Special Weather Statement | SJT | Concho | 32 min |
| May 22, 12:10 AM CDT | Special Weather Statement | SJT | McCulloch | 50 min |
| May 22, 12:29 AM CDT | Special Weather Statement | SJT | San Saba | 61 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.